Iatrogenic takotsubo cardiomyopathy induced by locally applied epinephrine and cocaine

Jens Sundbøll, Manan Pareek, Morten Høgsbro, Esben Hjorth Madsen

Publikation: Bidrag til tidsskriftTidsskriftartikelForskningpeer review

Abstrakt

A 67-year-old man underwent surgery under general anaesthesia to obtain a biopsy from a tumour in the left maxillary sinus. Before the procedure a mucosal detumescence containing epinephrine and cocaine was applied onto the nasal mucosa. Shortly after termination of anaesthesia the patient developed tachycardia and an abrupt rise in blood pressure followed by a drop to critical levels. The patient turned pale and clammy but denied chest pain at any time. An ECG showed inferolateral ST-segment elevation, and troponin T was elevated at 0.773 ng/mL. An acute coronary angiography demonstrated normal coronary arteries; however, left ventriculography showed apical ballooning of the left ventricle, and the diagnosis of takotsubo cardiomyopathy was made. This was confirmed by a subsequent transthoracic echocardiography. Four days later the patient had complete resolution of the symptoms, and a new echocardiography showed normalisation of the left ventricular systolic function with no signs of apical ballooning.

OriginalsprogEngelsk
TidsskriftBMJ Case Reports
Vol/bind2014
ISSN1757-790X
DOI
StatusUdgivet - 2014

Fingeraftryk Dyk ned i forskningsemnerne om 'Iatrogenic takotsubo cardiomyopathy induced by locally applied epinephrine and cocaine'. Sammen danner de et unikt fingeraftryk.

Citationsformater